Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from headaches, neckpain, head numbness. No help with Sumatriptan. Suggestions?

Hi , I am 31 year old male and have been suffering from headaches from last 10 years . I recently moved to U.S -10 months ago. The headaches are getting worse from last two months followed by neck pain and numbness in the head. Sometimes the headache is so worse that I take day off from my work. Last September I showed up to a neurologist , who prescribed me Gabapentin -2 tablets , 50 mg /day for three months . The medication started taking toll on my health followed by confusion and numbness , therefore, had to discontinue the medication on consultaion with the doc. Recently I have started taking sumatriptan 100 mg during the onset of the headaches but these tablets are not doing any good to me. Dear Doc please suggest shall I see another neurologist or go for a C.T scan.... thanx in advance....
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Based on your symptoms and long duration of headaches, the most likely diagnosis is migraine. In any case, gabapentin does not work in migraine, and the dose that you used (50 mg) is less than normal therapeutic dose.

Better drugs for migraine prevention include beta blockers, Topiramate, divalproex, and flunarizine. You can consult a neurologist to decide the best one of them for you.

Even though we do not expect any major abnormality, An MRI of brain may be useful in excluding them conclusively.

I hope it helps.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Fri, 20 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor